Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 68, NWS Fort Worth, TX

June 15, 2000Hunt County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 15, 2000, 8:29 AM CDT for Hunt County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 15, 2000, 8:29 AM CDT (13:29 UTC)
Expired
Jun 15, 2000, 11:30 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 123 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1219 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 151330
FFWFWD
TXC231-151630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
829 AM CDT THU JUN 15 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HUNT COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1130 AM CDT

* AT 829 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO
  INDICATE VERY HEAVY RAIN FROM CADDO MILLS...TO QUINLAN...MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE GREENVILLE...CADDO MILLS...AND
  QUINLAN.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

LAT...LON 3307 9627 3290 9616 3290 9601 3330 9595
          3329 9619

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 6:45 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 15, 6:45 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
645 AM CDT THU JUN 15 2000

OUTFLOW BOUNDARY/FRONTAL BOUNDARY WAS DRAPED W-E ACROSS NORTH
CENTRAL TEXAS THIS AM. LOW LEVEL JET HAS AIDED IN KEEPING CONVECTION
GOING THROUGH THE NIGHT. HOWEVER...ACTIVITY HAS TENDED TO DECREASE
EARLY THIS MORNING AND FURTHER WEAKENING WILL OCCUR AROUND SUNRISE.
THE NW UPPER LEVEL JET WILL MOVE EAST TODAY WITH ANOTHER SHORT WAVE
TROUGH MOVING INTO THE ROCKIES. THE DIVERGENCE ALOFT WILL ALSO MOVE
EAST WITH THE MODELS INCREASING THE MID-LEVEL TEMPERATURES. IN
ADDITION...THIS UPCOMING SHORT WAVE WILL ALLOW FOR THE OUTFLOW
BOUNDARY TO MOVE NORTH TODAY...RETURNING DEWPOINTS INTO THE LOWER AND
MID 70S. BUT WITH THE BOUNDARY IN THE AREA...CAN NOT RULE OUT A
THUNDERSTORM OR TWO DEVELOPING THIS AFTERNOON ACROSS THE AREA THOUGH
ANY ACTIVITY THAT FORMS SHOULD NOT BECOME ORGANIZED CONVECTION. FOR
THAT REASON...WILL LET THE FLASH FLOOD WATCH EXPIRE AT 5 AM. IN THE
EXTENDED PERIOD...A FRONT MOVES TO NEAR THE RED RIVER SATURDAY. THE
AIRMASS WILL REMAIN UNSTABLE WITH MORE SHOWERS/THUNDERSTORMS.

DFW 90/74/91/75 2020       ACT 90/74/90/75 2020

.FTW...NONE.

82

.AVIATION DISCUSSION...
OUTFLOW BOUNDARY REMAINS SOUTH OF METRO AIRPORTS THIS AM. BOUNDARY
SHOULD MOVE NORTH OF DFW AROUND MIDDAY AS UPSTREAM SHORT WAVE TROUGH
MOVES INTO THE ROCKIES. BEST DYNAMICS ALOFT FOR THUNDERSTORMS WILL BE
EAST OF THE REGION TODAY BUT WITH SFC BOUNDARY IN VICINITY...CAN/T
RULE OUT A TSRA OR TWO...BUT NOT ENUF TO INCLUDE IN TERMINALS. 82

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 9:18 PM CDTFlash Flood WarningFWDDallas, Tarrant3 hr
Jun 14, 11:41 PM CDTSevere Thunderstorm WarningFWDHopkins49 min
Jun 15, 12:27 AM CDTFlash Flood WarningFWDJohnson4 hr
Jun 15, 1:38 AM CDTFlash Flood WarningFWDHopkins, Hunt4 hr
Jun 15, 3:20 AM CDTFlash Flood WarningFWDBosque, Somervell3 hr
Jun 15, 6:14 AM CDTFlash Flood WarningFWDBosque2 hr
Jun 15, 6:30 AM CDTFlash Flood WarningFWDHamilton3 hr
Jun 15, 6:38 AM CDTFlash Flood WarningFWDRains, Van Zandt3 hr
Jun 15, 9:32 AM CDTFlash Flood WarningFWDRains, Van Zandt3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.